Benign angioedema after thrombolysis for acute stroke

Nikolaos I H Papamitsakis, Jennifer Kuyl, Helmi Lutsep, Wayne Clark

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

We present a case of acute angioedema after administration of recombinant tissue plasminogen activator (t-PA) for acute ischemic stroke. Our patient was treated with t-PA in accordance with the National Institute of Neurological Disorders and Stroke (NINDS) protocol, and subsequently developed angioedema of the lower lip that subsided within 2 hours. Five patients who required upper airway control after the use of t-PA for ischemic stroke have been reported in the literature. Although the outcome in our case was excellent, development of angioedema after t-PA administration is a potential complication of which treating physicians need to be aware.

Original languageEnglish (US)
Pages (from-to)79-81
Number of pages3
JournalJournal of Stroke and Cerebrovascular Diseases
Volume9
Issue number2
StatePublished - 2000

Fingerprint

Angioedema
Tissue Plasminogen Activator
Stroke
National Institute of Neurological Disorders and Stroke
Airway Management
Lip
Physicians

Keywords

  • Angioedema
  • Stroke
  • T-PA

ASJC Scopus subject areas

  • Clinical Neurology
  • Surgery
  • Health Professions(all)

Cite this

Benign angioedema after thrombolysis for acute stroke. / Papamitsakis, Nikolaos I H; Kuyl, Jennifer; Lutsep, Helmi; Clark, Wayne.

In: Journal of Stroke and Cerebrovascular Diseases, Vol. 9, No. 2, 2000, p. 79-81.

Research output: Contribution to journalArticle

Papamitsakis, Nikolaos I H ; Kuyl, Jennifer ; Lutsep, Helmi ; Clark, Wayne. / Benign angioedema after thrombolysis for acute stroke. In: Journal of Stroke and Cerebrovascular Diseases. 2000 ; Vol. 9, No. 2. pp. 79-81.
@article{5e3600bd846c4260bc22fdbcfe3746de,
title = "Benign angioedema after thrombolysis for acute stroke",
abstract = "We present a case of acute angioedema after administration of recombinant tissue plasminogen activator (t-PA) for acute ischemic stroke. Our patient was treated with t-PA in accordance with the National Institute of Neurological Disorders and Stroke (NINDS) protocol, and subsequently developed angioedema of the lower lip that subsided within 2 hours. Five patients who required upper airway control after the use of t-PA for ischemic stroke have been reported in the literature. Although the outcome in our case was excellent, development of angioedema after t-PA administration is a potential complication of which treating physicians need to be aware.",
keywords = "Angioedema, Stroke, T-PA",
author = "Papamitsakis, {Nikolaos I H} and Jennifer Kuyl and Helmi Lutsep and Wayne Clark",
year = "2000",
language = "English (US)",
volume = "9",
pages = "79--81",
journal = "Journal of Stroke and Cerebrovascular Diseases",
issn = "1052-3057",
publisher = "W.B. Saunders Ltd",
number = "2",

}

TY - JOUR

T1 - Benign angioedema after thrombolysis for acute stroke

AU - Papamitsakis, Nikolaos I H

AU - Kuyl, Jennifer

AU - Lutsep, Helmi

AU - Clark, Wayne

PY - 2000

Y1 - 2000

N2 - We present a case of acute angioedema after administration of recombinant tissue plasminogen activator (t-PA) for acute ischemic stroke. Our patient was treated with t-PA in accordance with the National Institute of Neurological Disorders and Stroke (NINDS) protocol, and subsequently developed angioedema of the lower lip that subsided within 2 hours. Five patients who required upper airway control after the use of t-PA for ischemic stroke have been reported in the literature. Although the outcome in our case was excellent, development of angioedema after t-PA administration is a potential complication of which treating physicians need to be aware.

AB - We present a case of acute angioedema after administration of recombinant tissue plasminogen activator (t-PA) for acute ischemic stroke. Our patient was treated with t-PA in accordance with the National Institute of Neurological Disorders and Stroke (NINDS) protocol, and subsequently developed angioedema of the lower lip that subsided within 2 hours. Five patients who required upper airway control after the use of t-PA for ischemic stroke have been reported in the literature. Although the outcome in our case was excellent, development of angioedema after t-PA administration is a potential complication of which treating physicians need to be aware.

KW - Angioedema

KW - Stroke

KW - T-PA

UR - http://www.scopus.com/inward/record.url?scp=0033788949&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0033788949&partnerID=8YFLogxK

M3 - Article

VL - 9

SP - 79

EP - 81

JO - Journal of Stroke and Cerebrovascular Diseases

JF - Journal of Stroke and Cerebrovascular Diseases

SN - 1052-3057

IS - 2

ER -